MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT 12 ASPIRATION CATHETER; QEW

PENUMBRA, INC. INDIGO SYSTEM CAT 12 ASPIRATION CATHETER; QEW
Catalog Number LITNG12HTORQ115
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thromboembolism (2654)
Date of Event 06/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
On (b)(6) 2022, the patient underwent a thrombectomy procedure using an indigo system aspiration catheter 12 (cat12).It was reported the patient had previous intervention on the affected limb, and there were no reported complications during the procedure.The post-treatment angiogram showed a significant amount of residual thrombus requiring secondary intervention.The retained thrombus was reported to be a serious adverse event with a possible relationship to the cat12 and the index procedure.
 
Event or Problem Description
On (b)(6) 2022, the patient underwent a thrombectomy procedure using an indigo system aspiration catheter 12 (cat12).It was reported the patient had previous intervention on the affected limb, and there were no reported complications during the procedure.The post-treatment angiogram showed a significant amount of residual pulmonary thrombosis requiring secondary intervention.The residual pulmonary thrombosis was reported to be a serious adverse event with a possible relationship to the cat12 and the index procedure.On 30-jul-22, additional information received indicated that the residual pulmonary thrombosis was unrelated to the cat12 and the index procedure.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra sales representative on 07/30/2022: 1.Section b.Box 5.Describe event or problem.Please note that the device associated with this complaint was expected to be returned; however, the device was not returned to the manufacturer.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Note: the residual pulmonary thrombosis was previously adjudicated to be a serious adverse event with a possible relationship to the index procedure and a possible relationship to the cat 12.However, on (b)(6) 2022, it was adjudicated that the residual pulmonary thrombosis is unrelated to the cat 12.Therefore, this event is not considered reportable against the cat12.H3 other text : placeholder.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the follow-up #01 mfr report and is being included on this follow-up #02 mfr report: 1.Section h.Box 4.Device manufacture date h3 other text : placeholder.

Brand Name
INDIGO SYSTEM CAT 12 ASPIRATION CATHETER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key14963131
Report Number3005168196-2022-00330
Device Sequence Number5389514
Product Code QEW
UDI-Device Identifier00815948022577
UDI-Public815948022577
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K202821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/06/2024
Device Catalogue NumberLITNG12HTORQ115
Device Lot NumberH11541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2022
Supplement Date Received by Manufacturer07/30/2022
01/14/2005
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date08/26/2022
09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age46 YR
Patient SexMale
Date Report Sent to FDA01/01/2005